Gross substitutability in large-square economies

Timothy J. Kehoe, David K. Levine, Andreu Mas-Colell, Michael Woodford

Research output: Contribution to journalArticlepeer-review

23 Scopus citations


This paper investigates the implications of gross substitutability of excess demand functions for the equilibria of exchange economies with countably many goods and arbitrarily many consumers. We provide uniqueness theorems for general models. We also show that the equilibrium trajectories of dynamic, stationary overlapping generations economies satisfy strong turnpike properties. In particular, we are able to extend Gale's characterization of the equilibrium dynamics of the model with one good per period, one consumer per generation, and two periods of life to models with many goods, many consumers, and many periods of life.

Original languageEnglish (US)
Pages (from-to)1-25
Number of pages25
JournalJournal of Economic Theory
Issue number1
StatePublished - Jun 1991

Bibliographical note

Funding Information:
are grateful for financial support to the Mathematical Sciences Research Institute CA), the National Science Foundation, the U.C.L.A. Academic Senate (second the Guggenheim Foundation (third author). and the Department of Economics of (third author).


Dive into the research topics of 'Gross substitutability in large-square economies'. Together they form a unique fingerprint.

Cite this